Alert archive / Missouri / Snow Advisories in 2007
Snow Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this snow advisory at Apr 13, 2007, 9:49 PM CDT for 12 counties in Missouri; 5 counties in Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 14, 2007, 3:49 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 140249 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 949 PM CDT FRI APR 13 2007 ...SEVERAL INCHES OF WET SNOW EXPECTED OVERNIGHT... MOZ026-034-041-042-047-048-050-141300- /O.NEW.KLSX.SN.Y.0002.070414T0249Z-070414T1700Z/ SHELBY-MONROE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 949 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT UNTIL 12 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CDT SATURDAY. RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT. SNOW ACCUMULATIONS OF 2 TO AS MUCH AS 4 INCHES IS POSSIBLE. THE GREATEST ACCUMULATIONS WILL OCCUR ON ELEVATED SURFACES AND GRASSY AREAS. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ ILZ058-095>098-MOZ027-035-036-051-052-141300- /O.NEW.KLSX.SN.Y.0002.070414T0800Z-070414T1700Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-MARION-RALLS-PIKE- MONTGOMERY-LINCOLN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN 949 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 3 AM TO 12 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CDT SATURDAY. RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT. SNOW ACCUMULATIONS OF 2 TO AS MUCH AS 4 INCHES IS POSSIBLE. THE GREATEST ACCUMULATIONS WILL OCCUR ON ELEVATED SURFACES AND GRASSY AREAS. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ CVKING
1 follow-up statement
000 WWUS43 KLSX 140849 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT SAT APR 14 2007 ...THE SNOW ADVISORY HAS BEEN CANCELLED... ILZ058-095>098-MOZ026-027-034>036-041-042-047-048-050>052-141000- /O.CAN.KLSX.SN.Y.0002.000000T0000Z-070414T1700Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-SHELBY-MARION- MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY-MONTGOMERY- LINCOLN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 349 AM CDT SAT APR 14 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW ADVISORY. A MIX OF RAIN AND SNOW IS EXPECTED FOR THE MORNING HOURS. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Apr 13, 6:09 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 13, 6:09 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 609 PM CDT FRI APR 13 2007 .DISCUSSION... A CLOSED UPPER LOW OVER NEW MEXICO THIS MORNING IS FORECAST TO OPEN UP AND LIFT NORTHEAST UNTIL IT REACHES THE MISSISSIPPI RIVER... THEN DEEPENS AGAIN AS IT MOVES TOWARD THE EAST COAST. THIS SYSTEM WOULD BE A GREAT STUDY FOR PROSPECTIVE METEOROLOGISTS. THERE WILL BE A THREAT FOR LOCALLY HEAVY RAIN ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS TONIGHT AND EARLY SATURDAY. LOCAL RAINFALL COULD AND I REPEAT COULD REACH 2 TO 3 INCHES. COPIOUS AMOUNTS OF MOISTURE ARE STREAMING NORTH INTO ARKANSAS AND WILL POSSIBLY REACH SOUTHEAST MISSOURI LATER TONIGHT. ON THE OTHER HAND...THE SHORT WAVE IS FORECAST TO WEAKEN AS IT LIFTS TOWARD US. DEWPOINTS ACROSS MOST OF THE COUNTY WARNING AREA ARE IN THE MIDDLE 20S TO MIDDLE 30S AND ARE FORECAST TO REMAIN IN THE 30S THROUGH THE PERIOD...HARDLY CONDUSIVE TO AIDING HEAVY RAIN DEVELOPMENT...AND FINALLY...THE AIR IS VERY STABLE WITH LIFTED INDICES FORECAST TO REMAIN NEAR PLUS 20 SO CONVECTION WILL BE SUPRESSED. THE 700 TO 500 MB LIFT IS OFF THE SCALE LATE TONIGHT HOWEVER. THE SECOND ITEM OF NOTE IS THE TEMPERATURE PROFILE OF THE ATMOSPHERE. 850 TEMPERATURES ARE FORECAST TO COOL SLOWLY THROUGH MIDDAY TOMORROW...LOWERING TO MINUS 4 TO MINUS 5 NORTH OF INTERSTATE 70. BUFKIT SOUNDINGS SHOW TEMPERATURES ABOVED 500 FEET WELL BELOW FREEZING LATE TONIGHT AND TOMORROW WITH THE SURFACE TO 500 FEET SOUNDINGS REMAINING ABOVE FREEZING. WITH THE STRONG LIFT LATE TONIGHT I EXPECT ENHANCED SNOWFALL AND DYNAMIC COOLING. ALL THESE COME TOGETHER TO TEETER ON THE EDGE OF NO SNOW AT ALL VERSUS AN 8 TO 10 INCH SNOW ACROSS NORTHEAST MISSOURI. SURFACE TEMPERATURES WILL LIKELY REMAIN AT LEAST A DEGREE OR TWO ABOVE FREEZING IN THE NORTHERN COUNTIES SO ANY ACCUMULATION WOULD LIKELY BE ONLY ON GRASS UNLESS SNOW GOES HEAVY WITH QUARTER MILE VISIBILITRIES. ALL THAT HAVING BEEN SAID WE ARE FORECASTING AN INCH OR TWO OF WET SNOW IN NORTHERN COUNTIES...WITH THE REST OF THE COUNTIES DOWN TO INTERSTATE 44 SHOWING A MIX OF RAIN OR SNOW POSSIBLE. IN THE LONGER RANGE LOOK FOR SUBSTANTIAL WARMING FOR SUNDAY AND TUESDAY...AT LEAST BACK TO NORMAL TEMPERATURES. HOWEVER THE FLOW REMAINS UNUSUALLY ACTIVE WITH A SERIES OF STRONG SHORT WAVES OR CLOSED LOWS MARCHING ACROSS THE U.S. FROM THE ROCKIES INTO OUR AREA. SO LOOKING AT ANOTHER PRECIPITATION EVENT ABOUT MID WEEK AND THEN EVEN ANOTHER NEXT WEEKEND. && .AVIATION... FOR THE 00Z TAFS...RAIN SHIELD CONTINUES TO EDGE NORTHEAST THIS EVENING WITH A LOWERING CLOUD BASE. WILL SEE MVFR AND IFR CONDITIONS LATE THIS EVENING AND OVERNIGHT WITH VISIBILITIES DROPING WITHIN HEAVIER PRECIPITATION. HAVE KEPT PREVIOUS TREND OF RAIN MIXING WITH/CHANGING TO SNOW OVERNIGHT AND BELIEVE BEST CHANCES OF ACCUMULATIONG WILL BE AT KCOU AND KUIN BETWEEN 06Z AND 12Z AS INCREDIBLE FORCING DYNAMICALLY COOLS THE ATMOSPHERE. CVKING && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 37 45 32 57 / 100 80 10 10 QUINCY 34 44 31 57 / 70 80 10 10 COLUMBIA 34 43 31 57 / 100 80 10 10 JEFFERSON CITY 34 43 32 57 / 100 80 10 10 SALEM 37 44 32 57 / 100 70 20 10 FARMINGTON 37 46 34 57 / 100 60 20 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 13, 3:43 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT FRI APR 13 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 343 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. IN ADDITION...MODERATE TO OCCASIONALLY HEAVY RAIN IS EXPECTED TONIGHT ALONG AND SOUTH OF INTERSTATE 70...WITH THE HEAVIEST RAINFALL EXPECTED FROM THE EASTERN OZARKS INTO SOUTHERN ILLINOIS. THIS RAINFALL WILL UNDOUBTEDLY CAUSE CREEKS AND SMALL STREAMS TO RISE THROUGHOUT THE NIGHT AND INTO SATURDAY MORNING. FINALLY...RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW LATE TONIGHT ALONG AND NORTH OF INTERSTATE 70. IF THE CHANGEOVER OCCURS SOON ENOUGH...SOME SPOTTY ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE...PRIMARILY ON GRASSY AREAS. THE GREATEST CHANCE FOR ACCUMULATING SNOWS WILL STRETCH FROM NORTH OF COLUMBIA TO NEAR HANNIBAL. ALL OF THIS WEATHER IS BEING CAUSED BY AN INTENSE LOW PRESSURE SYSTEM THAT IS FORECAST TO MOVE FROM NORTHERN TEXAS INTO SOUTHERN ARKANSAS DURING THE NIGHT. RIVER FLOODING IS EXPECTED TO CONTINUE TONIGHT FOR THE MISSISSIPPI RIVER AT HANNIBAL. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RAIN AND SNOW MIX OCCURRING ALONG AND NORTH OF INTERSTATE 70 ON SATURDAY MORNING WILL GRADUALLY DIMINISH...AS THE PRECIPITATION CHANGES BACK TO ALL RAIN. ADDITIONAL SNOW ACCUMULATIONS ON SATURDAY MORNING SHOULD BE LESS THAN AN INCH. RIVER FLOODING IS EXPECTED TO CONTINUE THROUGHOUT THE WEEKEND FOR THE MISSISSIPPI RIVER AT HANNIBAL. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS ARE URGED TO REPORT RAINFALLS OF OVER AN INCH...OR ANY CHANGE IN PRECIPITATION TYPE. TRUETT
In the hours before
Local storm report, Apr 13, 6:58 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM SNOW 7 NW CUBA 38.13N 91.49W
04/13/2007 E0.0 INCH CRAWFORD MO TRAINED SPOTTER
SPOTTER IN INDIAN HILL LAKE...APROXIMATELY 7 MILES NW OF
CUBA...REPORTED SNOW MIXING WITH RAIN. ALSO HAS RECEIVED
1.5 INCHES OF RAINFALL THROUGH 630 PM.
&&
CVKINGLocal storm report, Apr 13, 7:33 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SLEET MANCHESTER 38.59N 90.51W
04/13/2007 E0.00 INCH ST. LOUIS MO TRAINED SPOTTER
SPOTTER REPORTS SLEET MIXING WITH LIGHT RAIN IN
MANCHESTER...ST. LOUIS COUNTY.
&&
CVKINGLocal storm report, Apr 13, 8:15 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW CALIFORNIA 38.63N 92.57W
04/13/2007 E0.0 INCH MONITEAU MO TRAINED SPOTTER
RAIN AND SNOW MIX REPORTED IN CALIFORNIA
&&
CVKINGLocal storm report, Apr 13, 8:22 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM SLEET WELDON SPRING 38.72N 90.65W
04/13/2007 E0.00 INCH ST. CHARLES MO NWS EMPLOYEE
SLEET MIXING WITH RAIN AT WEATHER FORECAST OFFICE IN
WELDON SPRING...ST.CHARLES COUNTY.
&&
CVKINGLocal storm report, Apr 13, 8:37 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM SLEET 2 SSW COTTLEVILLE 38.73N 90.67W
04/13/2007 E0.00 INCH ST. CHARLES MO TRAINED SPOTTER
MIXTURE OF RAIN AND SLEET OBSERVED.
&&
CVKINGLocal storm report, Apr 13, 8:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 3 NW FREDERICKTOWN 37.60N 90.34W
04/13/2007 M1.50 INCH MADISON MO TRAINED SPOTTER
MEASURED RAINFALL OF 1.50 INCHES. ALSO REPORTED THAT SOME
LOCAL CREEKS ARE RISING...BUT ARE BELOW BANKFUL.
&&
CVKINGNearby
Snow Advisories in Missouri, 2007Snow Advisories in Illinois, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.